Letter to the Editor

Self-poisoning with Pet Medications

Authors: Khaled Ashawesh, MRCP (UK), Rayid Abdulqawi, MRCP (UK), Saqib Ahmad, MRCP (UK)

Abstract

To the Editor:


Many pet medications are pharmacologically similar to those prescribed for human use. We describe a case in which a pet's antiepileptic drug (phenobarbitone) was deliberately used for self-poisoning. To our knowledge, this is the first known instance of a deliberate self-poisoning utilizing pet medication.

This content is limited to qualifying members.

Existing members, please login first.

If you have an existing account please login now to access this article or view your purchase options.

Purchase only this article ($15)

Create a free account, then purchase this article to download or access it online for 24 hours.

Purchase an SMJ online subscription ($75)

Create a free account, then purchase a subscription to get complete access to all articles for a full year.

Purchase a membership plan (fees vary)

Premium members can access all articles plus recieve many more benefits. View all membership plans and benefit packages.

References

1. Thomas WB. Seizures and narcolepsy. In: Dewey CW (ed). A Practical Guide to Canine and Feline Neurology. Ames, Iowa State Press, 2003.